A positive solution for an asymptotically linear elliptic problem on N autonomous at infinity

Louis Jeanjean; Kazunaga Tanaka

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 7, page 597-614
  • ISSN: 1292-8119

Abstract

top
In this paper we establish the existence of a positive solution for an asymptotically linear elliptic problem on N . The main difficulties to overcome are the lack of a priori bounds for Palais–Smale sequences and a lack of compactness as the domain is unbounded. For the first one we make use of techniques introduced by Lions in his work on concentration compactness. For the second we show how the fact that the “Problem at infinity” is autonomous, in contrast to just periodic, can be used in order to regain compactness.

How to cite

top

Jeanjean, Louis, and Tanaka, Kazunaga. "A positive solution for an asymptotically linear elliptic problem on $\mathbb{R}^N$ autonomous at infinity." ESAIM: Control, Optimisation and Calculus of Variations 7 (2010): 597-614. <http://eudml.org/doc/90636>.

@article{Jeanjean2010,
abstract = { In this paper we establish the existence of a positive solution for an asymptotically linear elliptic problem on $\xR^N$. The main difficulties to overcome are the lack of a priori bounds for Palais–Smale sequences and a lack of compactness as the domain is unbounded. For the first one we make use of techniques introduced by Lions in his work on concentration compactness. For the second we show how the fact that the “Problem at infinity” is autonomous, in contrast to just periodic, can be used in order to regain compactness. },
author = {Jeanjean, Louis, Tanaka, Kazunaga},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Elliptic equations; asymptotically linear problems in $\xR^N$; lack of compactness.; elliptic equations; asymptotically linear problems in ; lack of compactness},
language = {eng},
month = {3},
pages = {597-614},
publisher = {EDP Sciences},
title = {A positive solution for an asymptotically linear elliptic problem on $\mathbb\{R\}^N$ autonomous at infinity},
url = {http://eudml.org/doc/90636},
volume = {7},
year = {2010},
}

TY - JOUR
AU - Jeanjean, Louis
AU - Tanaka, Kazunaga
TI - A positive solution for an asymptotically linear elliptic problem on $\mathbb{R}^N$ autonomous at infinity
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 7
SP - 597
EP - 614
AB - In this paper we establish the existence of a positive solution for an asymptotically linear elliptic problem on $\xR^N$. The main difficulties to overcome are the lack of a priori bounds for Palais–Smale sequences and a lack of compactness as the domain is unbounded. For the first one we make use of techniques introduced by Lions in his work on concentration compactness. For the second we show how the fact that the “Problem at infinity” is autonomous, in contrast to just periodic, can be used in order to regain compactness.
LA - eng
KW - Elliptic equations; asymptotically linear problems in $\xR^N$; lack of compactness.; elliptic equations; asymptotically linear problems in ; lack of compactness
UR - http://eudml.org/doc/90636
ER -

References

top
  1. A. Ambrosetti and P.H. Rabinowitz, Dual variational methods in critical point theory and applications. J. Funct. Anal.14 (1973) 349-381.  Zbl0273.49063
  2. H. Berestycki and P.L. Lions, Nonlinear scalar field equations I. Arch. Rational Mech. Anal.82 (1983) 313-346.  Zbl0533.35029
  3. H. Berestycki, T. Gallouët and O. Kavian, Equations de Champs scalaires euclidiens non linéaires dans le plan. C. R. Acad. Sci. Paris Sér. I Math.297 (1983) 307-310.  Zbl0544.35042
  4. H. Brezis, Analyse fonctionnelle. Masson (1983).  Zbl0511.46001
  5. V. Coti Zelati and P.H. Rabinowitz, Homoclinic type solutions for a semilinear elliptic PDE on N . Comm. Pure Appl. Math.XIV (1992) 1217-1269.  Zbl0785.35029
  6. I. Ekeland, Convexity methods in Hamiltonian Mechanics. Springer (1990).  Zbl0707.70003
  7. L. Jeanjean, On the existence of bounded Palais-Smale sequences and application to a Landesman-Lazer-type problem set on N . Proc. Roy. Soc. Edinburgh Sect. A129 (1999) 787-809.  Zbl0935.35044
  8. P.L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. Parts I and II. Ann. Inst. H. Poincaré Anal. Non Linéaire1 (1984) 109-145 and 223-283.  Zbl0541.49009
  9. P.H. Rabinowitz, On a class of nonlinear Shrödinger equations. ZAMP43 (1992) 270-291.  Zbl0763.35087
  10. C.A. Stuart, Bifurcation in L p ( N ) for a semilinear elliptic equation. Proc. London Math. Soc.57 (1988) 511-541.  Zbl0673.35005
  11. C.A. Stuart and H.S. Zhou, A variational problem related to self-trapping of an electromagnetic field. Math. Meth. Appl. Sci.19 (1996) 1397-1407.  Zbl0862.35123
  12. C.A. Stuart and H.S. Zhou, Applying the mountain-pass theorem to an asymtotically linear elliptic equation on N . Comm. Partial Differential Equations24 (1999) 1731-1758.  Zbl0935.35043
  13. A. Szulkin and W. Zou, Homoclinic orbits for asymptotically linear Hamiltonian systems. J. Funct. Anal.187 (2001) 25-41.  Zbl0984.37072

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.